MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036101450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the embolization procedure the subject device encountered a lot of resistance when was advanced through the microcatheter.After placement into the aneurysm the device was unable to be detached and physician has decided to retract the coil.During the retrieval the main coil broke, having a thin filament attached to the coil that made safe and complete removal of the broken device from the patient possible.There was no clinical consequence reported due to this event.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.Visual inspection of the returned device revealed that the proximal contact was not attached, likely due to handling.The proximal contact was not returned.Device visual and microscopic evaluation revealed that the delivery wire was damaged and broken; the break site upon inspection revealed an evidence of arcing, which is an indication of an incorrect detachment technique used during the procedure and indicative of use error.In addition, procedural fluid was found around the detachment zone which could contribute to detachment and friction issues during the procedure.No anomalies to the main coil were noted.Functional testing could not be performed due to condition of the returned device.Information available indicated that the delivery wire was damaged during coil withdrawal due to some resistance, which most likely was perceived by the user as the main coil breakage; however, no break was observed to the main coil.Based on device analysis and available information an assignable cause of operational context was assigned to the reported event.
 
Event or Problem Description
It was reported that during the embolization procedure, the subject device encountered a lot of resistance when was advanced through the microcatheter.After placement into the aneurysm, the device was unable to be detached and physician has decided to retract the coil.During the retrieval the main coil broke, ¿leaving a thin filament attached to the coil¿ that made safe and complete removal of the broken device from the patient possible.There was no clinical consequence reported due to this event.

Brand Name
TARGET XL 360 STANDARD 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5854843
Report Number3008881809-2016-00117
Device Sequence Number1242468
Product Code HCG
UDI-Device Identifier04546540711298
UDI-Public(01)04546540711298(17)181031(10)18647695
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberM0036101450
Device Lot Number18647695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/08/2016
Supplement Report FDA Received Date04/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight120